Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

I. Fragalà - F. Gazzola - J. Lamboley

Sharp bounds for the p-torsion of convex planar domains

created by lamboley on 06 Jun 2016


Published Paper

Inserted: 6 jun 2016
Last Updated: 6 jun 2016

Journal: proceedings of the INdAM Workshop "Geometric properties for parabolic and elliptic PDE's"
Volume: Springer
Pages: 97-115
Year: 2013


We obtain some sharp estimates for the $p$-torsion of convex planar domains in terms of their area, perimeter, and inradius. The approach we adopt relies on the use of web functions (i.e. functions depending only on the distance from the boundary), and on the behaviour of the inner parallel sets of convex polygons. As an application of our isoperimetric inequalities, we consider the shape optimization problem which consists in maximizing the $p$-torsion among polygons having a given number of vertices and a given area. A long-standing conjecture by Polya-Szegö states that the solution is the regular polygon. We show that such conjecture is true within the subclass of polygons for which a suitable notion of “asymmetry measure” exceeds a critical threshold.


Credits | Cookie policy | HTML 5 | CSS 2.1